Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 87, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2000, 11:39 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 11:39 PM EDT (03:39 UTC)
- Expired
- Apr 21, 2000, 12:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
Counties Murray County, GA, Whitfield County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 9:35 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2327 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WUUS52 KFFC 210340 SVRATL GAC213-313-210415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1139 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MURRAY COUNTY IN NORTHWEST GEORGIA NORTHERN WHITFIELD COUNTY IN NORTHWEST GEORGIA * UNTIL 1215 AM EDT * AT 1139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF COHUTTA...OR ABOUT 6 MILES SOUTHEAST OF EAST BRAINERD...MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE VARNELL LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 10:03 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 20, 10:03 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 915 PM EDT THU APR 20 2000 JUST CONCLUDED CONFERENCE CALL WITH SPC. A WATCH WILL BE ISSUED FOR NORTHWEST GA UNTIL 05Z. ISOLATED SEVERE ACTIVITY HAS BEEN NOTED THIS EVENING IN THE NW PART OF OUR CWA. MAIN ELEMENTS HAVE BEEN DIME TO NICKEL SIZE HAIL...GUSTY WINDS IN THE 20 TO 35 MPH RANGE...AND LOTS OF LIGHTNING. CELLS HAVE BEEN VERY WIDELY SCATTERED AND FAST MOVERS. VILS ARE NOT EVEN COMING CLOSE TO THE VIL-OF-THE-DAY OF 38...WITH MOST VILS BELOW 20 AT THIS POINT. FREEZING LEVEL/WET-BULB ZERO HEIGHT ARE LOW AND EVAPORATIVE COOLING CONSIDERABLE WITH THE CURRENT ENVIRONMENT...HENCE THE STORMS HAVE BEEN GOOD HAIL PRODUCERS...SO FAR ALL BELOW 1.00 INCH DIAMETER. MESO-ETA CLEARLY DEPICTED AREA OF MOISTURE AND PVA SKIRTING THE NW PART OF THE FFC CWA THIS EVENING. SURFACE MOISTURE IS LACKING...SO ACTIVITY HAS BEEN WIDELY SCATTERED AND HARD PRESSED TO REALLY GET GOING. MAIN SYSTEM NOW ROUNDING BASE OF TROUGH ACROSS TN. IMPRESSIVE LINE OF SEVERE CONVECTION PROPAGATING EASTWARD ACROSS MIDDLE TENNESSEE AND TRYING TO DEVELOP SOUTHWARD INTO NE AL...APPROACHING NW GA. MESO-ETA INDICATES THAT SUPPORT FOR CONVECTION RAPIDLY DISSIPATING AS THE EVENING WEARS ON AND WOULD NOT BE SURPRISED TO SEE WATCH CANCELED BEFORE 05Z. WILL UPDATE ZONES TO REFLECT WATCH AND CHANCE OF SEVERE ACTIVITY IN THE NW PART OF THE STATE. STRONG CAP FURTHER SOUTH WILL LIMIT SOUTHWARD DEVELOPMENT OF ACTIVITY. DO NOT EXPECT ACTIVITY TO DEVELOP MUCH SOUTH OF AHN...ATL AREA. ALL ACTIVITY SHOULD BE OUT OF THE AREA SHORTLY AFTER 06Z. FORECAST MINIMUMS APPEAR A LITTLE HIGH. AS PREVIOUS FORECASTER MENTIONED...COLD ADVECTION WON'T BE THAT SIGNIFICANT UNTIL FRI AFTERNOON. MAY RAISE MINIMUMS A BIT...BUT BECAUSE OF ONGOING SEVERE WEATHER POTENTIAL...WILL NOT MAKE MANY OTHER CHANGES TO ZONES AT THIS TIME. WINDS SHOULD BE SIGNIFICANT FRIDAY...AND THE MIDNIGHT SHIFT SHOULD CONSIDER A WINDY ADVISORY IN THE NORTH. EXTENDED SHOWS A SERIES OF CUTOFF LOWS CONTINUING TO MOVE OUT OF THE SW U.S. NONE SHOW MUCH PROMISE OF PRECIPITATION FOR GA BEFORE TUE...'THEN THE POTENTIAL FOR RAIN ACROSS THE SOUTHEAST INCREASES. .ATL...NONE. RAB
In the hours before
Local storm report, Apr 20, 10:34 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
1034 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
637 PM WARING GA .75 INCH HAIL
04/20/00 WHITFIELD CONSIDERABLE AMOUNT OF
DIME SIZE HAIL.
636 PM DALTON GA .88 INCH HAIL
04/20/00 WHITFIELD NICKLE SIZE HAIL. POSSIBLE
CAR DAMAGE REPORTED.
630 PM DALTON GA WIND DAMAGE
04/20/00 WHITFIELD TREE BLOWN DOWN ON POWER
LINE IN CITY.
745 PM CARTERS LAKE GA .75 INCH HAIL
04/20/00 GILMER
855 PM AUSTELL GA .75 INCH HAIL
04/20/00 COBB
JBNearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.